U.S. doctors online nowAsk doctors free
Effort, PA
A 40-year-old female asked:

is it safe to take wellbutrin sr and xanax (alprazolam) together daily and can i take them at the same time? i'm also worried about my seizures. will i be ok?

4 doctor answers8 doctors weighed in
Dr. Andrew Reeves
Neurology 30 years experience
Usually Ok: But you really need to have good communication with your prescribing doctor. All drugs have risks and side effects. All. But... Not taking meds has effects, too! so, you and your doctor need to with the pros and cons.
Dr. Gary Greenly
Family Medicine 37 years experience
Yes: Wellbutrin, is a commonly prescribed antidepressant, now gone generic due to age. Xanax (alprazolam) is also "well aged" and is available in the generic form Alprazolam wellbutrin, as is the case with all rx drugs, must report every possible side effect. Dont read the package insert and follow your drs advise. The combination should be fine and work well. My advise is to not read the package insert, .
Dr. Bassam Amawi
Psychiatry 49 years experience
I agree with other : Doctors , that u can take both of them , but I do not advise u to take xanax (alprazolam) on daily basis , to avoid addictions.
Dr. James Okamoto
Family Medicine 29 years experience
Yes if no seizures: Wellbutrin (bupropion) is generally a safe medication, however i would not take it if there is a personal history of seizures, as it can lower what is known as the seizure threshold. I.E. If you are prone to seizures, this medication will make it easier to have a seizure. If you have never had seizures before, then i would not worry about it.
Dr. Donald Jacobson
A Verified Doctor commented
A US doctor answered Learn more
San X and Wellbutrin maybe taken together at the same time. One of the dangers with the combination however is that if you ever suddenly run out of Xanax and are still on Wellbutrin then your risk of seizures goes up greatly. For my patients I don't like to use this combination generally and prefer to use a medication with a long half-life such as Clonopin or Valium.
Dec 17, 2013
Dr. James Okamoto
Family Medicine 29 years experience
Provided original answer
Dr. Jacobson has a good point. If you are needing to take a benzodiazepine on a daily basis, you should never stop suddenly. If you decide to lower the dose or discontinue the medicine, you should always do so under the direction of your physician to avoid side effects.
Dec 17, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Nov 5, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.